Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Ok well here is my story.

I'd never had a breakout until the last month or so. I've only experienced a couple pimples,blackheads,whiteheads on my forehead. But I had a breakout and my mom got worried and took me to a derm. He started me off with Tazorac and amoxycillin (antibiotics). I signed the ipledge papers for Accutane. He said after a month of the topical cream we would see how it went and maybe start off with a low dose of Accutane.

So it'sbeen almost a month; my appotinment is next thursday. Right now my skin looks a looot better (nothing popping out), but you can still see red spots. my face looks flat, in other words lol.. I've been putting the Tazorac on every morning and taking the antibiotics everyday (2 pills).

Is my doctor wrong to prescribe me Accutane, even though it'll be a low dose?

HEre are some pics I took now:

IPB Image

IPB Image

Share this post


Link to post
Share on other sites

Yeah, I say stay with the Tazorac-it looks to be working. But stay in touch with that derm!! (just in case you need accutane later in life)

Share this post


Link to post
Share on other sites

Accutane should be reserved for severe acne. Unless there is more to your acne than pictured, you are no where near severe. I would advise your dermatologist that you do not want to use that yet and if he fights with you, find a new dermatologist.

Share this post


Link to post
Share on other sites

Well I also have really bad burn scars on my chest (i spilled coffee on myself when i was 1). do you think the accutane would help this?

Also, even on a real low dose, like 10mg pd, it would still make things worse??? I really just want to get rid of it all. no spots, no redness, nothing. I want to go back to the way my face was: clear and healthy.

Share this post


Link to post
Share on other sites

I wouldn't have any problem with him prescribing you a low dosage of Accutane, around 20MG a day (depending on your weight).

Share this post


Link to post
Share on other sites

I would just stick with the Tazorac because it will eventually get the red spots out. I don't see why he would put you on Accutane when you clearly (haha pun) don't need it.

Share this post


Link to post
Share on other sites

maybe im wrong, but my understanding is that accutane does not resolve redmarks. i would look into this if i were you.

Share this post


Link to post
Share on other sites

Accutane should be reserved for severe acne. Unless there is more to your acne than pictured, you are no where near severe. I would advise your dermatologist that you do not want to use that yet and if he fights with you, find a new dermatologist.

I couldn't agree more.

Share this post


Link to post
Share on other sites

If you're willing to spend money on a treatment for your redness, try V-Beam; it's worked wonders for me.

Accutane affects how your pore functions so it won't help the redness (though the redness will heal overtime).

I honestly don't think there's anything wrong with a low dose course of Accutane, loads of people here wish they had the chance but their dermatologists won't prescribe it to them because it's a controversial medication, especially for women who might become pregnant. Also, just because Tazorac and antibiotics are working for you now doesn't mean they always will. Bacteria can resist antibiotics over time, and you can't know that your acne is being controlled by just Tazorac alone because you haven't used just Tazorac. I actually think there are more problems with oral antibiotics then there are with Accutane, due in part to the potential for bacterial resistance. My advice- unless you feel that your dermatologist doesn't have a good understanding of your medical background, go for the Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×